Consuming 1000-mg of fish oil on a daily basis may decrease your risk of suffering a heart attack or stroke. Triglycerides, a portion of the harmful cholesterol accumulating in veins and arteries, decreases with the use of fish oil. This omega-3-acid ethyl ester also helps to decrease arthritic symptoms as well as asthma. However, side effects have been reported from the use of fish oil. Before beginning a 1000-mg fish oil supplement, consult your doctor.
Video of the Day
Nausea and Vomiting
New supplements added to your digestive system may not always bring comfortable results at first. You may feel sick to your stomach as your body adjusts. You may lessen or avoid this common side effect of fish oil by taking this supplement with your meals. If you continue to experience this side effect after a couple of days, call your health practitioner for advice. You may need to stop the fish oil use for a couple of days until you talk to your doctor.
Flu-like symptoms include general malaise, fever, chills and muscle aches. You also may want to rest, and you may require more sleep. If these symptoms do not go away after a couple of days, call your physician.
Irregular heartbeats, also known as palpitations, classify as a serious side effect of taking 1000-mg fish oil supplements. You will need medical treatment for this side effect, advises Drugs.com. This serious side effect warrants immediate medical attention, because an underlying health condition might have caused it. Irregular heartbeats may cause sudden death.
Pain in your ribs and chest discomfort that is unrelated to stress are both potential side effects of fish oil, and immediate treatment is required. Chest pain may indicate the possibility of a looming heart attack or a blood clot in your lung. Seek attention quickly at a local emergency room.
A side effect associated with first starting on a fish-oil supplement is a backache. This side effect generally ends in a few days. No etiology, or medical cause, has yet been determined for this side effect. If the backache continues and causes worry, call your doctor. It may signify that another health problem needs medical attention.